Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2011, 8:00 PM CDT for Cowley County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 8:00 PM CDT (01:00 UTC)
- Expired
- Apr 8, 2011, 8:34 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Cowley County, KS
The radar
The Wichita radar (KICT), 78 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:03 PM CDT | HAIL 1 | 1 N Arkansas City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 5:35 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3252 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956
WUUS53 KICT 090100
SVRICT
KSC035-090200-
/O.NEW.KICT.SV.W.0045.110409T0100Z-110409T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ARKANSAS CITY...OR 15 MILES SOUTH OF WINFIELD...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...DEXTER...BURDEN...ATLANTA...STROTHER FIELD AIRPORT...
MAPLE CITY...ROCK AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL IN ARKANSAS CITY. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT FOR COWLEY
COUNTY.
&&
LAT...LON 3699 9714 3747 9703 3747 9652 3700 9651
3698 9665
TIME...MOT...LOC 0100Z 221DEG 23KT 3708 9698
WIND...HAIL 60MPH 1.75IN
$$
MCGUIRE2 follow-up statements
669
WWUS53 KICT 090117
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT FRI APR 8 2011
KSC035-090200-
/O.CON.KICT.SV.W.0045.000000T0000Z-110409T0200Z/
COWLEY KS-
817 PM CDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 900 PM CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF WINFIELD...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...DEXTER...BURDEN...ATLANTA...ROCK AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL AROUND GOLFBALL-SIZED CAPABLE
OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
&&
LAT...LON 3699 9714 3747 9703 3747 9652 3700 9651
3698 9665
TIME...MOT...LOC 0116Z 221DEG 23KT 3716 9690
WIND...HAIL 60MPH 1.75IN
$$
ES649
WWUS53 KICT 090134
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT FRI APR 8 2011
KSC035-090144-
/O.CAN.KICT.SV.W.0045.000000T0000Z-110409T0200Z/
COWLEY KS-
834 PM CDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN AND SMALL HAIL ARE STILL POSSIBLE WITH
THIS THUNDERSTORM AS IT MOVES NORTHEAST ACROSS COWLEY COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
LAT...LON 3699 9714 3747 9703 3747 9652 3700 9651
3698 9665
TIME...MOT...LOC 0134Z 221DEG 23KT 3725 9681
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:08 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 8, 6:08 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 608 PM CDT FRI APR 8 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED STRONG TO SEVERE CONVECTION WILL AFFECT SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THIS EVENING...WITH LARGE HAIL... DAMAGING WINDS AND TORNADOES POSSIBLE. WILL SHOW WITH VCTS FOR NOW AT KICT AND KCNU...AND AMEND AS NEEDED IF IMPACT ON THE TAF SITE LOOKS MORE IMMINENT. OTHERWISE...GUSTY SOUTH WINDS WILL DEVELOP ACROSS THE AREA ON SATURDAY WITH MAINLY VFR CONDITIONS EXPECTED DURING THE FORECAST VALID PERIOD AWAY FROM ANY CONVECTION. A PERIOD OF MVFR CIGS IS MORE PROBABLE ACROSS SOUTHEAST KANSAS EARLY SATURDAY MORNING. KED && .PREV DISCUSSION... /ISSUED 420 PM CDT FRI APR 8 2011/ CORRECTED TO INCLUDE FIRE WEATHER DISCUSSION... DISCUSSION... TONIGHT: WARM FRONT HAS REDEVELOPED NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS AND WILL LIFT NORTH OF I-70 LATE TONIGHT. A DRYLINE WILL EXTEND FROM SOUTH CENTRAL KS TO FAR WESTERN OK. STRONG INSTABILITY (MLCAPE ~3000 J/KG) EXPECTED TO DEVELOP ALONG/S OF WARM FRONT AND EAST OF DRYLINE INTO EARLY THIS EVE AS GULF MOISTURE INCREASES VIA SOUTH-SOUTHEASTERLY WINDS. MLCIN WEAKENS LATE THIS PM/EVE. SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE OVER THE TX/OK PANHANDLES LIFTING NEWD AND THIS FEATURE WILL MOVE ACROSS SOUTH CENTRAL/SOUTHEAST KS THIS EVE PROVIDING LIFT. ISOLATED-WIDELY SCATTERED SEVERE STORMS MAY INTIATE IN THE WARM SECTOR 22Z-00Z AND INTO THE EVENING HOURS POSSIBLY AFFECTING S-CNTRL/SERN KS. DEEP LAYER SHEAR FAIRLY STRONG AT 40-50 KT AND THE CAPE/SHEAR IS SUPPORTIVE OF SUPERCELL-TYPE STORMS. THE INCREASED MOISTURE AND SOUTHERLY FLOW WILL LEAD TO A VERY MILD NIGHT TEMPERATURE-WISE WITH LOWS ABOUT 20 DEGREES OR SO ABOVE NORMAL. SAT-SUNDAY NIGHT: PRIMARY CONCERN IS MAJOR! EXTREME FIRE DANGER ON SUN AS INTENSIFYING LOW PRESSURE MOVES FROM NEBRASKA NE TO ALONG THE IA/MN BORDER. SUCH BEHAVIOR WILL INDUCE LWR-DECK FLOW TO NOT ONLY INCREASE GREATLY...BUT GRADUALLY VEER TOWARD THE SW SUN MORNING. SUCH A TRANSITION WILL ADVECT MUCH DRIER AIR NE ACROSS MOST OF KICT COUNTRY THEREBY RESULTING IN AN EXTREME FIRE FOR ALL OF CNTRL & SC KS AS WELL FOR GREENWOOD...ELK & CHAUTAUQUA COUNTIES. AS SUCH FIRE WEATHER WATCH IS BEING ISSUED FOR EACH OF THESE COUNTIES FROM 12N-9PM. A SECOND CONCERN: STRONG TO SVR TSRA WILL DEVELOP OVER MUCH OF THE REGION FROM LATE SAT AFTERNOON-LATE SUN AFTERNOON AS A DEEPENING MID-UPR DECK TROF GRADUALLY DEEPENS WHILE MOVING E ACROSS NRN ROCKIES. THE FEATURE WILL EJECT A FEW IMPULSES NE ACROSS WRN/CNTRL KS & AS IT APPROACHES RICHER GULF MOISTURE WILL CONTINUE TO SURGE N OVER ERN HALF OF KS. ALTHOUGH THE GREATEST SVR POTENTIAL SHOULD OCCUR OVER NE KS & NRN MO SAT AFTERNOON & EVENING A PRONOUNCED AXIS OF HIGHLY UNSTABLE AIR WILL EXTEND S/SW OVER MUCH OF KICT COUNTRY SAT AFTERNOON. DEEP-LAYER SPEED & DIRECTIONAL SHEAR QUITE IMPRESSIVE & WILL SUPPORT DEVELOPMENT OF A FEW SUPERCELLS LATE SAT AFTERNOON & NIGHT. INITIATION WILL OCCUR CLOSE TO I-135 SAT AFTERNOON WHERE CLOSEST TO APPROACHING DRY LINE WHICH WILL OSCILLATE SLIGHTLY SAT NIGHT. AS PRE-FRONTAL TROF PUNCHES E ACROSS CNTRL & SC KS BEST CHANCES FOR STRONG/SVR TSRA WILL SHIFT E TOWARD SE KS SUN AFTERNOON AS MID-UPR LOW SURGES E/NE FROM THE ROCKIES ACROSS NRN/CNTRL PLAINS. NEXT WEEK: A NICE START TO THE WORK-WEEK AS DEAMPLIFYING MID-UPR RIDGE SPREADS E ACROSS CNTRL 1/3 OF U.S. HOWEVER A GRADUALLY DEEPENING MID-LVL TROF WILL VENTURE E FROM THE ROCKIES TO WRN/CNTRL KS TUE NGT & WED. THE ATTENDANT SFC LOW WILL VENTURE SE TOWARD THE WRN RED RIVER THEREBY ENABLING GULF MOISTURE TO RETURN QUICKLY TO CNTRL & ERN KS. AS SUCH SEVERAL ROUNDS OF -TSRA ARE EXPECTED FROM TUE NGT-THU. THERE'S CONSIDERABLE DISPARITY BETWEEN MEDIUM-RANGE MODELS FROM WED ONWARD WITH RESPECT TO COLD-FRONTAL BEHAVIOR. AS SUCH CONFIDENCE REMAINS FAIRLY LOW AS TO WHEN TSRA WILL TRANSITION TO -SHRA. FOR NOW HAVE LEFT MOST ASPECTS OF INHERITED FORECAST INTACT. FIRE WEATHER... SLY WINDS WILL INCREASE NOTICEABLY ON SAT TO BETWEEN 15 AND 25 MPH BUT INCREASED RELATIVE HUMIDITIES SHOULD RESULT IN NO GREATER THAN A VERY HIGH FIRE DANGER FOR ALL AREAS ON SAT. SUNDAY IS A DIFFERENT MATTER! WITH SOUTH WINDS GRADUALLY SHIFTING TOWARD THE SW & GREATLY INCREASING TO BETWEEN 30 AND 40 MPH...AN EXTREME FIRE DANGER WILL EXIST OVER MOST AREAS SUNDAY AFTERNOON & EVENING. THE ONLY EXCEPTIONS ARE PARTS OF SE KS. AS SUCH A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CNTRL & SC KS AS WELL AS GREENWOOD...ELK & CHAUTAUQUA COUNTIES FROM 12 NOON TIL 9 PM SUN. ONE IS STRONGLY URGED TO MONITOR THE FORECAST CLOSELY AS THE FIRE WEATHER WATCH IS LIKELY TO BE INCREASED TO A RED FLAG WARNING DURING THESE PERIODS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: THUNDERSTORM POTENTIAL THIS EVENING...MVFR VISIBILITIES IN SOUTHEAST KS EARLY SATURDAY MORNING. STRATUS HAS ERODED NORTHWARD TO ABOUT I-70...AND TRENDS INDICATE RSL AND SLN WILL BE CLEAR BY 19Z OR SO. WARM FRONT WILL LIFT NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS THIS PM...THEN WILL LIFT NORTH OF CENTRAL KS BY 12Z SATURDAY. WIDELY SCATTERED THUNDERSTORMS EXPECTED TO INITIATE OR MOVE NEWD INTO S-CNTRL/SERN KS THIS EVENING BEFORE MOVING NORTHEAST OUT OF AREA LATE TONIGHT. POSSIBLE SITES AFFECTED INCLUDE HUT/ICT/CNU AND WILL CARRY A VCTS FOR NOW. FOG CHANCES LOOK MUCH LESSER TONIGHT...HOWEVER MVFR VSBYS POSSIBLE EARLY SAT AM AT CNU. GUSTY SOUTHERLY WINDS WILL DEVELOP TOWARD MIDDAY SATURDAY AND CONTINUE INTO THE AFTERNOON. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 90 65 79 / 40 20 30 10 HUTCHINSON 61 89 64 77 / 20 20 30 10 NEWTON 62 90 65 79 / 30 20 30 10 ELDORADO 64 90 66 80 / 40 10 30 20 WINFIELD-KWLD 64 90 67 80 / 40 10 20 20 RUSSELL 56 90 58 74 / 10 20 20 20 GREAT BEND 56 90 58 73 / 10 20 20 10 SALINA 63 91 65 77 / 10 20 20 10 MCPHERSON 62 89 65 77 / 20 20 30 10 COFFEYVILLE 66 89 68 81 / 40 10 10 40 CHANUTE 65 88 67 81 / 40 10 20 40 IOLA 64 87 67 80 / 30 10 20 40 PARSONS-KPPF 66 88 67 81 / 40 10 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR KSZ032-033-047>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Apr 8, 5:30 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 530 PM CDT FRI APR 8 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 530 PM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. IF THUNDERSTORMS DEVELOP OR MOVE NORTHWARD INTO THE AREA FROM OKLAHOMA...THEY MAY BE SEVERE. THE MAIN THREATS WILL BE LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING 60 TO 70 MPH WINDS...WITH A LOWER PROBABILITY OF A TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...AND OVER AREAS PRIMARILY ALONG...AND EAST...OF THE TURNPIKE ON SUNDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL UP TO GOLFBALL-SIZED AND DAMAGING 60 TO 70 MPH WINDS. A VERY HIGH FIRE DANGER IS FORECAST FOR ALL AREAS SATURDAY AFTERNOON WITH AN EXTREME FIRE DANGER FOR ALL OF CENTRAL...SOUTH-CENTRAL AND PART OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND EVENING...DURING WHICH A FIRE WEATHER WATCH IS IN EFFECT. PLEASE REFER TO THE FIRE WEATHER FOR FURTHER DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT FOR PART OF CENTRAL KANSAS...FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY...AND OVER MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. A FEW THUNDERSTORMS MAY BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH. A VERY HIGH FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL AND SOUTH CENTRAL KANSAS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE THIS EVENING MAINLY SOUTHEAST OF A LINE FROM KINGMAN TO NEWTON TO HILLSBORO. SPOTTER ACTIVATION IS POSSIBLE ACROSS THE AREA SATURDAY NIGHT...AND ACROSS FAR SOUTHEAST KANSAS SUNDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/JMC
In the hours before
Local storm report, Apr 8, 7:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL DERBY 37.55N 97.26W
04/08/2011 E1.00 INCH SEDGWICK KS AMATEUR RADIO
0749 PM TSTM WND GST DERBY 37.55N 97.26W
04/08/2011 E60 MPH SEDGWICK KS AMATEUR RADIO
&&
DUNTENLocal storm report, Apr 8, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 1 NW ROSE HILL 37.58N 97.14W
04/08/2011 E2.00 INCH SEDGWICK KS NWS EMPLOYEE
&&
DUNTENLocal storm report, Apr 8, 7:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 3 E ROSE HILL 37.57N 97.08W
04/08/2011 E2.75 INCH BUTLER KS AMATEUR RADIO
&&
DUNTENLocal storm report, Apr 8, 7:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 4 NE ROSE HILL 37.61N 97.08W
04/08/2011 E2.00 INCH BUTLER KS LAW ENFORCEMENT
&&
KEDLocal storm report, Apr 8, 7:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL DERBY 37.55N 97.26W
04/08/2011 E2.50 INCH SEDGWICK KS AMATEUR RADIO
&&
DUNTENLocal storm report, Apr 8, 7:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL ARKANSAS CITY 37.07N 97.04W
04/08/2011 E1.50 INCH COWLEY KS TRAINED SPOTTER
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
| Apr 8, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 39 min |
| Apr 8, 7:37 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 53 min |
| Apr 8, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 60 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 26 min |
| Apr 8, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 35 min |
| Apr 8, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 53 min |
| Apr 8, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 65 min |
| Apr 8, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick | 32 min |
| Apr 8, 9:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 57 min |
| Apr 8, 9:30 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 2 hr |
| Apr 8, 9:30 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 42 min |
| Apr 8, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 20 min |
| Apr 8, 9:50 PM CDT | Tornado Warning | ICT | Chase | 25 min |
| Apr 8, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 25 min |
| Apr 8, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 54 min |
| Apr 8, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 27 min |
| Apr 8, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 47 min |
| Apr 9, 12:21 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 39 min |
| Apr 9, 4:10 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 15 hr |
| Apr 9, 3:55 PM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more | 29 hr |
| Apr 9, 4:28 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.